Oklahoma, 2004

Hail in Oklahoma, March 27, 2004

March 27, 2004 · NWS TSA · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 27, 11:50 AM CST, 3 hours 47 minutes earlier.

Area forecast discussion, Mar 27, 11:50 AM CST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
1150 AM CST SAT MAR 27 2004

RADAR SHOWING ISOLATED SHOWERS AND A FEW THUNDERSTORMS ACROSS SOUTH
CENTRAL OKLAHOMA AND NORTH CENTRAL TEXAS. A MORE SOLID AREA OF
SHOWERS AND STORMS MOVING ACROSS WESTERN OKLAHOMA APPEARS TO BE
WEAKENING SOMEWHAT. WILL LEAVE GOING POPS AS THEY ARE FOR THIS
AFTERNOON WITH THE MAIN ACTION STILL EXPECTED TO BE LATE TONIGHT
INTO SUNDAY MORNING IN OUR AREA.

SEVERE WEATHER THREAT IS CERTAINLY HIGHER UPSTREAM OF OUR AREA.
INSTABILITY WILL BE MORE MARGINAL IN OUR AREA...ESPECIALLY THE
FURTHER EAST YOU GO. LONG LIVED SQUALL LINE APPEARS LIKELY WITH THE
LINE LIKELY TO BE DECAYING SOMEWHAT AS IT MOVES ACROSS OUR AREA.
THUS DAMAGING WINDS APPEAR TO BE THE MAIN THREAT IN OUR AREA...WITH
THE HIGHEST RISK NORTHWEST OF INTERSTATE 44. THE HAIL THREAT DOES
NOT APPEAR TOO GREAT THIS FAR EAST.

ACTIVITY IS LIKELY TO LINGER INTO SUNDAY MORNING IN NORTHWEST
ARKANSAS AND SOUTHEAST OKLAHOMA AS PER CURRENT FORECAST.

LOWERED TEMPERATURES THIS AFTERNOON ABOUT A CATEGORY GIVEN THE
EXTENSIVE CLOUD COVER.

UPDATE COMING SHORTLY.

FORECAST ID = 05

.TSA WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
OK...NONE.

PLATE
Hazardous weather outlook, Mar 27, 1:00 PM CST, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CST SAT MAR 27 2004

ARZ001-002-010-011-019-020-029-OKZ049-053>076-281200-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

...SEVERE THUNDERSTORMS LIKELY TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS
AFTERNOON AND EARLY EVENING ACROSS EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS AS PLENTIFUL MOISTURE COMBINES WITH INCREASING INFLUENCES
OF AN APPROACHING STORM SYSTEM. THUNDERSTORM CHANCES WILL INCREASE
LATE THIS EVENING AND OVERNIGHT AHEAD OF THE STORM SYSTEM AS A COLD
FRONT MOVES INTO THE AREA. THE THREAT FOR SEVERE WEATHER THIS
AFTERNOON AND EARLY EVENING WILL BE MINIMAL BUT SEVERE WEATHER
CHANCES WILL INCREASE CONSIDERABLY LATER THIS EVENING AND OVERNIGHT.
THE HIGHEST RISK OF SEVERE WEATHER OVERNIGHT WILL BE TO THE
NORTHWEST OF INTERSTATE 44 WITH DAMAGING WINDS BEING THE MAIN SEVERE
WEATHER THREAT. ISOLATED LARGE HAIL MAY ALSO OCCUR...MAINLY IN OSAGE
AND PAWNEE COUNTIES.

TECHNICAL DISCUSSION...SYNOPTIC FORCING WILL INCREASE THROUGHOUT THE
OUTLOOK PERIOD WITH LIMITED INSTABILITY KEEPING THUNDERSTORMS WHICH
DEVELOP DURING THE AFTERNOON AND EARLY EVENING BELOW SEVERE LIMITS.
CONVECTION WILL INTENSIFY ALONG AN APPROACHING COLD FRONT SLATED TO
ENTER NORTHEAST OKLAHOMA NEAR OR SHORTLY AFTER MIDNIGHT. THE
EXPECTED ORIENTATION OF THE INSTABILITY AXIS LENDS A HIGH
CONDITIONAL SEVERE WEATHER THREAT ACROSS THE NORTHWEST PART OF THE
OUTLOOK AREA. CLOUD BEARING SHEAR VECTORS ALONG WITH EXPECTED
MAGNITUDE OF STORM MOVEMENT SUGGEST DAMAGING WINDS TO BE THE PRIMARY
THREAT...HOWEVER SPEED SHEAR WITHIN THE LOWEST LEVELS AND MAGNITUDE
OF THE ELEVATED INSTABILITY SUGGEST EMBEDDED SUPERCELLS WILL ALSO BE
CAPABLE OF POISING A HAIL THREAT IN OSAGE AND PAWNEE COUNTIES.
INSTABILITIES WILL DROP OFF FURTHER TO THE EAST AND SOUTH SO THE
EXPECTED SQUALL LINE WILL SHOW A WEAKENING TREND AS IT MOVES DEEPER
INTO EASTERN OKLAHOMA AND NORTHWEST ARKANSAS LATE TONIGHT. THE FAST
STORM MOTION MAY STILL ALLOW FOR A FEW SEVERE WIND GUSTS THOUGH
DESPITE AN OVERALL LESSENING OF STORM INTENSITY.

WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE
FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA.
GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE
ISSUED AT YOUR LOCATION.

SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE REQUIRED TONIGHT...ESPECIALLY
NORTHWEST OF INTERSTATE 44. EMERGENCY MANAGEMENT PERSONNEL SHOULD
CONTINUE TO CLOSELY MONITOR THE LATEST WEATHER CONDITIONS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THUNDERSTORM CHANCES WILL CONTINUE INTO SUNDAY AS THE UPPER STORM
SYSTEM IS SLOW TO MOVE EAST OF THE AREA.  THEREAFTER...THE WEATHER
PATTERN WILL FAVOR SEASONABLE TEMPERATURES AND DRY CONDITIONS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Pittsburg

When
March 27, 3:37 PM CST
Where
Pittsburg County, 6 mi NW of Scipio
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.117, -96.050

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, March 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5389105.